Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jun 3, 2025, 4:53 PM CDT for Langlade County, Menominee County, Oconto County, Wisconsin. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2025, 4:53 PM CDT (21:53 UTC)
- Expired
- Jun 3, 2025, 5:05 PM CDT
- In force
- 12 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Langlade County, WI, Menominee County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 78 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WFUS53 KGRB 032153
TORGRB
WIC067-078-083-032245-
/O.NEW.KGRB.TO.W.0012.250603T2153Z-250603T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Green Bay WI
453 PM CDT Tue Jun 3 2025
The National Weather Service in Green Bay has issued a
* Tornado Warning for...
Northeastern Menominee County in northeastern Wisconsin...
Central Oconto County in northeastern Wisconsin...
Southeastern Langlade County in north central Wisconsin...
* Until 545 PM CDT.
* At 452 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Big Smokey Falls, or 21 miles north of Shawano,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gardner Dam Scout Camp around 500 PM CDT.
Mountain around 510 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Boulder Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4498 8878 4510 8887 4524 8857 4511 8835
TIME...MOT...LOC 2152Z 238DEG 31KT 4506 8874
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
GK1 follow-up statement
499 WWUS53 KGRB 032205 SVSGRB Severe Weather Statement National Weather Service Green Bay WI 505 PM CDT Tue Jun 3 2025 WIC067-078-083-032213- /O.CAN.KGRB.TO.W.0012.000000T0000Z-250603T2245Z/ Menominee WI-Oconto WI-Langlade WI- 505 PM CDT Tue Jun 3 2025 ...THE TORNADO WARNING FOR NORTHEASTERN MENOMINEE...CENTRAL OCONTO AND SOUTHEASTERN LANGLADE COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. && LAT...LON 4498 8878 4510 8887 4524 8857 4511 8835 TIME...MOT...LOC 2201Z 238DEG 31KT 4511 8862 $$ GK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:29 PM CDT, 1 hour 24 minutes earlier. Its key messages:
- A few strong or severe storms are still possible into early this evening. Strong or damaging wind gusts and small hail are possible with the stronger storms. Locally heavy rain, with storm total amounts over an inch are possible, which could result in urban flooding.
- Elevated wildfire smoke will lead to poor air quality at times later tonight through Wednesday. An Air Quality Advisory is in effect across the entire area through noon Wednesday.
- Conditions hazardous conditions for small craft and dangerous swimming conditions are expected through this evening.
- There are chances of thunderstorms at times Friday through Monday. It is too early to determine if any of the storms would become severe.
Area forecast discussion, Jun 3, 3:29 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 329 PM CDT Tue Jun 3 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - A few strong or severe storms are still possible into early this evening. Strong or damaging wind gusts and small hail are possible with the stronger storms. Locally heavy rain, with storm total amounts over an inch are possible, which could result in urban flooding. - Elevated wildfire smoke will lead to poor air quality at times later tonight through Wednesday. An Air Quality Advisory is in effect across the entire area through noon Wednesday. - Conditions hazardous conditions for small craft and dangerous swimming conditions are expected through this evening. - There are chances of thunderstorms at times Friday through Monday. It is too early to determine if any of the storms would become severe. && .DISCUSSION... Issued at 329 PM CDT Tue Jun 3 2025 Three rounds of rain are expected to move across the area through late tonight. The first round of rain is moving across the area this afternoon. Some of the stronger thunderstorms were producing gust winds of 30 to 50 mph, small hail and brief heavy rain. This band has produced 0.75 to 1.25 inches of rain across central WI. This first band of showers should move to the northeast of the area by late afternoon. This first band should exit to the northeast of the area by late afternoon. This first band should wipe out much of the instability from daytime heating this afternoon. The second round of showers and a few thunderstorms will move into the area on the heels of the first band late this afternoon or early this evening. Finally, the third round of rain will only impact far eastern Wisconsin late this evening and overnight. As the front drifts eastward this evening, low clouds and fog/smoke are expected. An Air Quality Advisory is in effect until noon Wednesday, and possibly could be extended Wednesday morning. Low humidity values return Wednesday afternoon and Thursday afternoon as high pressure dominates the pattern. An unsettled pattern is anticipated Friday through Monday. Did include thunder each afternoon and early evening due to daytime heating on Friday and Saturday. A more widespread rainfall is expected Sunday as a cold front brings another round of showers and storms. It is possible some of the storms on Friday and Saturday could produce small hail, but not confident to add it to the Hazardous Weather Outlook. It still certain if any of the storms on Sunday would become severe. Temperatures will be at or below normal through the weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1210 PM CDT Tue Jun 3 2025 Showers and scattered thunderstorms will move across the area this afternoon into tonight, with the rain ending from west to east later this evening and overnight. Some of the stronger thunderstorms across northeast Wisconsin could produce a few gusts over 40 knots and small along with blinding rain. A Low CIGS in the IFR category or lower will spread eastward into northeast Wisconsin this afternoon into this evening behind a cold front. Low level wind shear will impact the eastern TAF sites at KGRB/KATW/KMTW at 200-230 degrees around 40 knots. The low clouds will clear from west to east overnight with VFR conditions prevailing across the area on Wednesday. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 1 AM CDT Wednesday for WIZ022-040- 050. && DISCUSSION.....Eckberg AVIATION.......Eckberg
Hazardous weather outlook, Jun 3, 2:33 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 233 PM CDT Tue Jun 3 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 233 PM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of This Afternoon and Tonight Scattered thunderstorms will come to an end this evening. Some of the stronger thunderstorms could produce strong or damaging winds and small hail. Locally heavy rainfall is possible with localized urban flooding possible. High waves and dangerous currents will result in hazardous swimming conditions on Lake Michigan beaches through late tonight. Wildfire smoke is expected to sink southward across the area tonight, and will lead to a degradation of air quality at times late tonight. An Air Quality Advisory remains in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wildfire smoke is expected to continue to lead to a degradation of air quality Wednesday morning, and possibly into the afternoon. An Air Quality Advisory is in effect until noon on Wednesday. Thunderstorms are possible at times Friday through Monday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter are encouraged to send any reports of flooding, or thunderstorm wind gusts, wind damage, or hail to the National Weather Service in Green Bay. LMZ521-522-541>543-041945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 233 PM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of This Afternoon and Tonight Gusty winds and high waves will create hazardous conditions for small craft through this evening. Marine fog is also possible this evening. Scattered thunderstorms will come to an end this evening. Lightning, heavy rainfall, and gusty winds will be the main concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible at times Friday through Monday. Any thunderstorms would pose a hazard to mariners. Eckberg
In the hours before
Special weather statement, Jun 3, 1:53 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Green Bay WI
153 PM CDT Tue Jun 3 2025
WIZ019>021-031-031945-
Shawano WI-Langlade WI-Northern Oconto County WI-Menominee WI-
153 PM CDT Tue Jun 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENOMINEE...CENTRAL
OCONTO...SOUTHEASTERN LANGLADE AND WESTERN SHAWANO COUNTIES THROUGH
245 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Neopit, or 14 miles southeast of Antigo, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Neopit around 200 PM CDT.
White Lake around 215 PM CDT.
Gardner Dam Scout Camp around 220 PM CDT.
Other locations impacted by this storm include Lake Noseum, Elton,
Mattoon, Phlox, Upper Bass Lake, Boulder Lake Campground, Hollister,
Langlade, Zoar, and Shepley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4484 8905 4494 8919 4528 8878 4518 8849
TIME...MOT...LOC 1852Z 222DEG 33KT 4495 8902
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GKSpecial weather statement, Jun 3, 3:05 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Green Bay WI
305 PM CDT Tue Jun 3 2025
WIZ038-039-048-049-032045-
Calumet WI-Outagamie WI-Winnebago WI-Brown WI-
305 PM CDT Tue Jun 3 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BROWN...NORTHERN
CALUMET...EASTERN WINNEBAGO AND SOUTHEASTERN OUTAGAMIE COUNTIES
THROUGH 345 PM CDT...
At 304 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of New London to near
Oshkosh. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Oshkosh and Central Lake Winnebago around 310 PM CDT.
Appleton, Menasha, and Northern Lake Winnebago around 315 PM CDT.
Little Chute, Kimberly, and Darboy around 325 PM CDT.
Kaukauna and High Cliff State Park around 330 PM CDT.
Other locations impacted by these storms include Little Rapids,
Mackville, Butte Des Morts, Larsen, Lake Butte Des Morts, Rivermoor,
De Pere, Freedom, Hobart, and Winneconne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4397 8872 4431 8872 4463 8811 4421 8804
TIME...MOT...LOC 2004Z 234DEG 39KT 4427 8867 4403 8867
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:53 PM CDT | Special Weather Statement | GRB | Menominee | 52 min |
| Jun 3, 2:30 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon | 3 hr |
| Jun 3, 3:05 PM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 40 min |
| Jun 3, 3:42 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage | 3 hr |
| Jun 3, 3:57 PM CDT | Special Marine Warning | GRB | 46 min | |
| Jun 3, 5:40 PM CDT | Areal Flood Advisory | GRB | Forest, Langlade, Marinette, Menominee, Oconto, Shawano | 3 hr |
| Jun 3, 6:40 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 50 min |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.